MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL CR COCR SZ 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM FEMORAL CR COCR SZ 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422933
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed with anthem femoral cr cocr sz 3 lt on (b)(6) 2019, 10 days later the clinical subject experienced a deep vein thrombosis (dvt) which was initially assessed as unrelated to either study device or study procedure.This adverse event was treated by medication (cuoxane) on (b)(6) 2019.On 13-07-2021 the site had clarified that the event was caused by the study procedure, at which point the event was classified as serious adverse device effect (sade).Current health status of the clinical subject is recovered.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, after three requests it was reported no further information will be provided.The crfs provided were reviewed.According to the complaint, the clinical study subject dvt was caused by the study procedure and classified as a sade.It was reported the adverse event was treated with medication.Since the patient¿s current health status has been reported as recovered, no further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural error, surgical complication, overuse or excessive pressure on the joint, injury and/or patient condition or medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL CR COCR SZ 3 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12235997
Report Number1020279-2021-06052
Device Sequence Number14361286
Product Code JWH
UDI-Device Identifier00885556655788
UDI-Public00885556655788
Combination Product (Y/N)N
PMA/510(K) Number
K170648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422933
Device Catalogue Number71422933
Device Lot Number17JM07687
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUOXANE; CUOXANE
Outcome Attributed to Adverse Event Other;
Patient Age67 YR